EconPapers    
Economics at your fingertips  
 

High-growth firms and international trade: evidence from Ecuador

Segundo Camino-Mogro (), Mary Armijos () and Paul Vera-Gilces ()
Additional contact information
Mary Armijos: Universidad Ecotec
Paul Vera-Gilces: ESPOL Polytechnic University Campus Las Peñas

Journal of Evolutionary Economics, 2022, vol. 32, issue 1, No 10, 299-332

Abstract: Abstract The aim of this article is to open a detailed discussion about the relationship between international trade activities (export, import and trade openness) and the probability of becoming a high-growth firm. International trade has been widely related to a variety of outcomes, but there is no evidence of the relationship to high-growth firms. We study this issue by estimating a two-step probit model to correct the problem of self-selection that usually appears in trade research. Additionally, we use matching techniques as a robustness check to address possible endogeneity problems. We find that international trade is a consistent and robust path for becoming a high-growth firm. Several policy implications are derived from our work.

Keywords: Firm age; International trade; High-growth firms; Performance (search for similar items in EconPapers)
JEL-codes: D22 F14 L20 L25 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00191-021-00756-1 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joevec:v:32:y:2022:i:1:d:10.1007_s00191-021-00756-1

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/191/PS2

DOI: 10.1007/s00191-021-00756-1

Access Statistics for this article

Journal of Evolutionary Economics is currently edited by Uwe Cantner, Elias Dinopoulos, Horst Hanusch and Luigi Orsenigo

More articles in Journal of Evolutionary Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2023-01-25
Handle: RePEc:spr:joevec:v:32:y:2022:i:1:d:10.1007_s00191-021-00756-1